How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Health
Satisfied Customers: 4620
Experience:  Family Physician
9385906
Type Your Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I started taking nortriptyline a few weeks ago... On

Customer Question

HI, I started taking nortriptyline a few weeks ago... On only a small 25 mg dose....however, I am gaining weight and eating less.... Is it ok to take a water pill with this? I am thiking of calling my pcp to ask him to prescribe one for me. Even my shoes, rings, fitbit are tight and they used to be really lose. I track my calories so I have been only doing about 1200 or less a day...more that 64 oz of water a day, and faithfully get in my 10,000 steps so I don't think it is related to any of that.
JA: The Doctor will need to help you with this. Is there anything else important you think the Doctor should know?
Customer: I was prescribed this med because of some depression and also IBS with Constipation ......my doc said this can help stomach issues... I am suppose to increase my dosage but don't want to because of the fluid retention.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Kaushik replied 1 year ago.
Greetings.Welcome to the site.Have you got your Thyroid hormone levels checked since thyroid hormone dysfunction may lead to weight gain despite poor appetite ?Regards
Customer: replied 1 year ago.
no....I have not......But I did have my gallbladder out about a year and a half ago and that is when the IBS w C got much worse.
Expert:  Dr. Kaushik replied 1 year ago.
Well, in that case you need to first get your Thyroid profile done so as to see if your thyroid gland is functioning properly or not because usually in Hypothyroidism one tends to gain weight despite eating less so instead of blaming this directly on the anti depressant you need to do some home work in terms of finding out if this is due to something like deranged thyroid function which then will change the direction of treatment plan and warrant addition of synthetic thyroxine instead of a water pill and continuing with the anti depressant as it is. So my humble opinion is that please do not take any hasty random decisions but do some more study of the cause by getting the necessary investigation done as described above. You may discuss this with your family doctor and hopefully he / she will be able to throw more light on it and justify my suggestion.I hope this helps.Wish you all the best.Please kindly leave a POSITIVE RATING if you are satisfied with the answer.Regards